Fake ecstasy deaths warning

Police in Scotland has issued posters warning festival goers of the recent deaths linked to fake ecstasy pills. There have been seven reported death in Scotland linked to the pills.

Police issue drug death warning posters for festivals

Police Scotland has issued posters warning festival goers of the recent deaths linked to fake ecstasy pills:

4e8e7a082ffed22d21e12e8360259913_normal

A number of people have died recently in Scotland after taking pills they thought to be ecstasy #titp2013 #titpinfo http://t.co/AKALuEJP7t

Bo46idiciaejhrn
4e8e7a082ffed22d21e12e8360259913_normal

There are pills of different colours & designs being sold as ecstasy in Scotland that are toxic. People have died. Don't Risk It! #titpinfo

The poster warns, "These or other dangerous drugs may be circulating at this festival".

"Be Safe. Don't risk it", it adds.

Advertisement

T in the Park set for drug 'amnesty bins'

Police in Scotland were keen to send out a warning on ecstasy ahead of this weekend's T in the Park music festival.

File photo of revellers at a music festival. Credit: Yui Mok/PA Wire

Seven deaths have been linked to fake ecstasy pills being circulated across Scotland, with an 18-year-old woman dying after taking the tablets.

Drug "amnesty bins" will be available at the entrance to the campsites in Balado, Perth and Kinross where illegal substances can be disposed of without risk of prosecution, police said.

Chief Inspector George MacDonald said: "We want to encourage people to enjoy themselves but our priority is keeping people safe and we want to make them aware of the direct dangers of becoming involved with drugs."

'Real concern' over fake ecstasy tablets

Police Scotland's Superintendent Grahame Clarke said the fake ecstasy tablets that have been linked to the deaths of seven people are a "real concern" and "could contain a cocktail of toxic ingredients".

An investigation is under way and our inquiries have so far revealed that the woman, along with three friends, had taken what they thought were ecstasy tablets. The tablets were described as green with a Rolex crown logo stamped on them.

Public warnings have been issued recently in relation to the dangers of taking ecstasy, or indeed tablets being passed off as ecstasy. They are illegal and could contain a cocktail of toxic ingredients.

We have yet to establish if this particular pill is to blame for the death of this young woman, but the fact that she and her friends took pills described as green and with a Rolex stamp on it causes us real concern.

The exact contents of the pills are unknown but they could contain dangerous chemicals and users need to be aware of the dangers and understand the devastating effect they can have.

– Superintendent Grahame Clarke, from Police Scotland's western division

Seven deaths linked to fake ecstasy pills

A teenager has died after taking a fake ecstasy tablet - the seventh reported death in Scotland linked to the pills.

A file picture of ecstasy tablets. Credit: DPA

The 18-year-old woman died yesterday in Alexandria, West Dunbartonshire, and three of her friends were admitted to hospital after taking the pills.

The tablets circulating in Scotland contain toxic chemicals with potentially fatal effects, Police Scotland said.

The pills are green and stamped with a crown logo and some have been found to contain a dangerous stimulant Methoxyamphetamine, known as PMA, police said.

They are also warning of a white pill with the Mitsubishi logo imprinted on it, found to contain the chemicals 5IT or AMT, and a yellow tablet with a star logo.

Read: Ecstasy warning after death of 18-year-old

Ecstasy warning after death of 18-year-old

An 18-year-old woman has died and three of her friends taken to hospital in Scotland after taking fake ecstasy tablets.

Police say the green pills, which are stamped with the crown logo, contain toxic chemicals and are linking them to a number of deaths over the last two months.

Three men aged 18, 21 and 25 were taken to the Royal Alexandra Hospital.

An woman has died and three of her friends taken to hospital after taking fake ecstasy tablets. Credit: Paul Faith/PA Archive/

Superintendent Grahame Clarke warned the public that the pills could contain a "toxic" cocktail of ingredients:

"We have yet to establish if this particular pill is to blame for the death of this young woman, but the fact that she and her friends took pills described as green and with a Rolex stamp on it causes us real concern.

"The exact contents of the pills are unknown but they could contain dangerous chemicals and users need to be aware of the dangers and understand the devastating effect they can have."

Advertisement